Announcement:

A new anti-spam extension has been installed in this forum. If you have problem registering or login the forum, please do not hesitate to email the admin.

Contact Admin Click Here

Helicobacter aftermath

The cure of Hp usually requires antibiotics. Other things have been tried and have a weaker effect.

Moderators: Toni, barjammar, luci2010

jay
Genuine user
Posts: 7
Joined: Tue Oct 18, 2011 4:25 am

Re: Helicobacter aftermath

Post by jay » Tue Oct 18, 2011 4:35 am

Hi All,

I have also been diagonised with H.pylori. The main symptoms were bloating, loss of appetite,upper abdomen swelling and pain. The doctor put me on 2 antibiotics (amoxil and klacid) and antacid (nexum), 7days. The meds seemed to work straight away except for the lower back pain, the following week i was perfect...the third week I had bad abdomen, lower and mid back pain. Then the swelling and loss of appetite came back :( . Also i now feel light headed, not sure if this is the new prescription glasses I just bought. Now I am waiting to do the post treatment test (breath) in 2 weeks. Is this normal post treatment residual symptoms? what about light headedness.

Thanks all

J

Helico_expert
Genuine user
Posts: 2459
Joined: Tue Mar 01, 2011 11:20 pm

Re: Helicobacter aftermath

Post by Helico_expert » Tue Oct 18, 2011 9:22 am

your abdominal pain, maybe related to the medication.

your headache and dizziness, maybe more to do with your new glasses.

we should wait and see what happened in 2 weeks time. hopefully the medication works for you.

jay
Genuine user
Posts: 7
Joined: Tue Oct 18, 2011 4:25 am

Re: Helicobacter aftermath

Post by jay » Tue Oct 18, 2011 10:16 pm

Thanks for your reply :)

I have changed back to old glasses but i think the haziness may also be due to anxiety. I have also been taking some probiotics to replenish good bacteria (yakuit, inner health plus and activia yogurt) I have to say the symptoms seem not to be getting any worse except for the swelling and loss of appetite which are still there. Will monitor while waiting for the test and see what happens.

One other question, is constipation a common symptom of H.P? Instead of diarrhoea I tend to be constipated.

Thanks again

J

Helico_expert
Genuine user
Posts: 2459
Joined: Tue Mar 01, 2011 11:20 pm

Re: Helicobacter aftermath

Post by Helico_expert » Tue Oct 18, 2011 11:34 pm

constipation has not been consistently reported. some people suggest that H. pylori is the culprit while some disagree. I am more to the disagree site. same to diarrhea.

the argument is, H. pylori can only survive in the stomach. so it will only cause trouble in the stomach. however, some scientist suggest that unknown "toxin" has been secreted by H. pylori into intestine or colon causes the discomfort.

lennet
Genuine user
Posts: 2
Joined: Thu Oct 20, 2011 6:44 am

Re: Helicobacter aftermath

Post by lennet » Thu Oct 20, 2011 6:48 am

One thing I know is, after a person has to undergo lots of antibiotic therapy, those drugs kill both "good" and bad bacteria in the intestines, so while some people's natural gut flora returns to normal on its own, other people do better if they consume probiotics. Probiotics are "good" bacteria and they help break down waste. See, sometimes people will wind up with some constipation after antibiotics. I have not had H.pylori, but whenever I take antibiotics, when I finish the very last pill, I drink either Acidophilus milk or eat Activia yogurt for a couple weeks. They have the "good" bacteria in them and it restores your bowel movements to normal. You can also get the so-called "best" probiotics at a healthfood store in a bottle, but those grocery store items of milk and yogurt do well enuff. Also, drink plenty of water and stay active by at least doing some long easy walks around the neighborhood. Oh, and eat enuff fiber, like oat cereal, wheat bread, and salads, bulks up waste and thus makes it easier to pass. I don't know about any other things that might be bothering you as I am not familiar with exactly what you're going thru right now, but this little bit I've said won't hurt, in any case.

jay
Genuine user
Posts: 7
Joined: Tue Oct 18, 2011 4:25 am

Re: Helicobacter aftermath

Post by jay » Mon Oct 24, 2011 5:50 am

I have now been hit by a powerful anxiety attack, derealazation to be exact , pretty sure that it hit me the same time I realised the symptoms coming back. Just horrible...!!!

J

davinci817
Genuine user
Posts: 1
Joined: Thu Oct 27, 2011 2:28 pm

Re: Helicobacter aftermath

Post by davinci817 » Thu Oct 27, 2011 2:47 pm

These posts have been very interesting. I was diagnosed back in April of this year. I was given a round of Helidac. A couple of days after coming off the 14 day treatment all hell broke loose. I didn't feel right within my own head, started vomiting regularly, had pain in my back, shoulder blades, neck, right upper quadrant pain, GERD and loads of anxiety.

These problems became nearly unbearable to the point I told my husband I wanted to lay down and die. Around the end of May my Doctor had me start taking probiotics but it did nothing. The end of June she ordered a HIDA scan and I did have a low fraction rate, gallbladder was removed and I didn't seem to improve very quickly. Had an Endoscope done in August, inflammation in the esophogus and stomach, hiatal hernia, negative for celiac and negative for Hpylori.

From the moment of completeing that Hpylori therapy, my GI issues have been relentless. I continue to go to the Doctor with various issues and the main one is the onset of heart racing/pounding only when I sleep. I didn't put a lot of this together until recently, that all of this started Mid may after treatment to eradicate this bacteria. I feel like there is some kind of a nerve damage issue going on. I know the antibiotics can cause a form of neuropathy in some. I'm just not sure which thing came first, the GB issues, the Hpylori, the stress....yada yada yada. One thing is for sure it isn't in my head as some of the Doctors want to make out. I feel like complete crap. We went on a lovely family vacation last weekend and I spent Saturday evening with a tingling numb side and vomiting my dinner.

Back on probiotics, and added an enzyme into the mix. My gut flora is certainly a disaster. Having one thing after another hasn't been fun and I am sure they all relate to the other issue some how. I just want to feel normal again!

If you are reading this and haven't done the treatment yet, do look for a different solution for curing it!

Helico_expert
Genuine user
Posts: 2459
Joined: Tue Mar 01, 2011 11:20 pm

Re: Helicobacter aftermath

Post by Helico_expert » Thu Oct 27, 2011 3:45 pm

hi,

i am sorry to hear what happened to you. i am not familiar with faecal transplant... but have you heard of it?

scats1
Genuine user
Posts: 4
Joined: Fri Oct 28, 2011 5:22 am

Re: Helicobacter aftermath

Post by scats1 » Fri Oct 28, 2011 5:30 am

Hi, after searching the web for hours I finally came across this thread.

I was diagnosed with H. Plyori after 3 months of sudden, consistent heartburn (RARELY had heartburn before). I just finished 2 weeks of the triple therapy (amoxicillin, clarithromycin, and Prevacid) a few days ago. I didn't get any negative side effects from the medication (surprising after reading all the horror stories) other than one episode of diarrhea.

Today is my second day off the medication and the heartburn is starting to return. From reading this thread, it seems like the symptoms last a while even after the antibiotics are finished.

Does anyone have any experience/knowledge with heartburn/acid reflux in this regard?

I've already spoken with my doctor, but I'd really like to hear from people who have actually gone through this before with the heartburn. Or anybody who knows about it. Thanks!

jay
Genuine user
Posts: 7
Joined: Tue Oct 18, 2011 4:25 am

Re: Helicobacter aftermath

Post by jay » Mon Oct 31, 2011 12:29 am

Hi There,

Just had the breath test today, will see what happens on thurs :)
The derealization(DR) has gotten worse obsviously from the stress and anxiety it produces, kinda vicious circle really :(. I have to say that I do have anxiety disorders, but a while back after doing the first breath test the doc gave me somac in the mean time while awaiting the results, I then started having some pretty bad depression and a panic attack out of nowhere! I stopped taking it after 3 tables! Those symptoms are actually listed as very rare on the leaflet.
This time I m not sure what came first either but obviously the fact that the symptoms came back would have created some panic and maybe that combined with other anxiety I had could have triggered the DR. Or I may just have the DR disorder, time will tell.

Jay

Post Reply

Return to “Treatment for Helicobacter”